Asian Journal of Mathematics

Volume 18 (2014)

Number 4

Asymptotic spectral flow for Dirac operators of disjoint Dehn twists

Pages: 633 – 686



Chung-Jun Tsai (Mathematics Division, National Center for Theoretical Sciences, National Taiwan University, Taipei, Taiwan)


Let $Y$ be a compact, oriented 3-manifold with a contact form $a$. For any Dirac operator $\mathcal{D}$, we study the asymptotic behavior of the spectral flow between $\mathcal{D}$ and $\mathcal{D} + \mathrm{cl}(-\frac{ir}{2}a)$ as $r \to \infty$. If $a$ is the Thurston-Winkelnkemper contact form whose monodromy is the product of Dehn twists along disjoint circles, we prove that the next order term of the spectral flow function is $\mathcal{O}(r)$.


Dirac spectral flow, open book decomposition, Dehn twist

2010 Mathematics Subject Classification

53D35, 58J30

Full Text (PDF format)